Economics at your fingertips  

Pricing and hedging American fixed‐income derivatives with implied volatility structures in the two‐factor Heath–Jarrow–Morton model

Samuel Yau Man Zeto

Journal of Futures Markets, 2002, vol. 22, issue 9, 839-875

Abstract: Most previous empirical studies using the Heath–Jarrow–Morton model (hereafter referred to as the HJM model) have focused on the one‐factor model. In contrast, this study implements the Das ( 1999 ) two‐factor Poisson–Gaussian version of the HJM model that incorporates a jump component as the second‐state variable. This study aims at examining the performance of the two‐factor model through comparing it with the one‐factor model in pricing and hedging the Eurodollar futures option. The degree of impact arising from the jump factor also is examined. In addition, three new volatility specifications are constructed to enhance further the pricing performance of the model. Their performances are compared according to three performance yardsticks—in‐sample fitting, out‐of‐sample pricing, and the hedging test. The result indicates that the two‐factor model outperforms the one‐factor model in both the in‐sample and out‐sample price fitting, but the one‐factor model performs better in the hedging test. In addition, the HJM model, coupled with the proposed volatility specification, leads to good fitting results that will be of considerable use to practitioners and academics in guiding model choice for interest‐rate derivatives. © 2002 Wiley Periodicals, Inc. Jrl Fut Mark 22:839–875, 2002

Date: 2002
References: Add references at CitEc
Citations: Track citations by RSS feed

Downloads: (external link)

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link:

Ordering information: This journal article can be ordered from
http://www.blackwell ... bs.asp?ref=0270-7314

Access Statistics for this article

Journal of Futures Markets is currently edited by Robert I. Webb

More articles in Journal of Futures Markets from John Wiley & Sons, Ltd.
Bibliographic data for series maintained by Wiley Content Delivery ().

Page updated 2019-03-19
Handle: RePEc:wly:jfutmk:v:22:y:2002:i:9:p:839-875